Alert archive / Louisiana / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 93, NWS Shreveport, LA

May 2, 2006Natchitoches Parish, Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at May 2, 2006, 6:32 PM CDT for Natchitoches Parish, Louisiana. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 2, 2006, 6:32 PM CDT (23:32 UTC)
Expired
May 2, 2006, 7:14 PM CDT
In force
42 min
Issued by
NWS Shreveport, LA
Area
Counties, with a storm outline in the text

County Natchitoches Parish, LA

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 11.5 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2006-05-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1794 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2006-05-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -6 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1794 J/kg
Mixed-layer CIN
-20 J/kg
Mixed-layer LCL
669 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
-6 m²/s²
0-3 km storm-relative helicity
63 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 2, 3:03 PM CDT, 3 hours 29 minutes earlier.

Area forecast discussion, May 2, 3:03 PM CDT, 3 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
303 PM CDT TUE MAY 2 2006

.DISCUSSION...

WELL WE HAVE MODELS INDICATING THE CONVECTIVE PATH WILL SLIDE TO
OUR NORTH OVERNIGHT. MEANTIME WE HAVE A CLUSTER OF STORMS JUST
NORTH OF THE RED RIVER IN SOUTHERN OK...DRIFTING EAST. WE CAN ASSUME
THIS WILL ERODE WHILE REDEVELOPMENT TAKES PLACE FURTHER NORTH.
WILL GO WITH 50 PERCENT POPS FOR SE OK AND ADJACENT COUNTIES IN SW
AR. OTHERWISE 20S AND 30S ALONG AND NEAR I 30...WITH ISOLATED
EVENING TEN PERCENT CHANCES GETTING A MENTION IN SAM RAYBURN
COUNTRY AND IN LA.

COLD FRONT WILL SLOWLY SAG INTO THE CWA THIS WEEK...AND OUR POPS
WILL RISE ACCORDINGLY...ALTHOUGH NOT GOING ABOVE 50 PERCENT
ANYWHERE AT THIS WRITING. WEATHER IMPROVES FOR THE NEW WEEK.
THANKS TO THE TIME OF YEAR...SLIGHT RISK OF SEVERE IS ALMOST TO BE
EXPECTED AS THE THUNDERSTORM CHANCES INCREASE. SPC HAS HIGHLIGHTED
ACCORDINGLY.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  66  86  66  84 /  10  10  20  30
MLU  65  86  65  85 /  10  10  10  30
DEQ  65  85  65  80 /  30  30  30  50
TXK  67  85  66  81 /  20  20  30  40
ELD  64  86  65  84 /  10  20  20  30
TYR  67  86  67  84 /  10  10  20  30
GGG  66  86  66  84 /  10  10  20  30
LFK  66  87  67  87 /  10  10  10  30

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

17
Hazardous weather outlook, May 2, 12:00 PM CDT, 6 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT TUE MAY 2 2006

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-031100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT TUE MAY 2 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA.

.DAY ONE...TODAY AND TONIGHT...
AN OUTFLOW BOUNDARY FROM MORNING CONVECTION MAY HELP TO TRIGGER THE
DEVELOPMENT OF ADDITIONAL CONVECTION THIS AFTERNOON. THERE IS A
SLIGHT RISK OF SEVERE THUNDERSTORMS...ALONG AND NORTH OF THE I 20
CORRIDOR. THE PRIMARY SEVERE WEATHER THREAT WILL BE LARGE HAIL AND
DAMAGING WIND GUSTS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

AS A COLD FRONT SAGS SLOWLY SOUTHWARD THROUGH MID WEEK...
THUNDERSTORMS WILL CONTINUE TO REMAIN IN THE FORECAST. THERE IS A
SLIGHT RISK OF SEVERE THUNDERSTORMS ALONG AND NORTH OF THE I 30
CORRIDOR WEDNESDAY AND WEDNESDAY NIGHT. A SLIGHT RISK OF SEVERE
THUNDERSTORMS WILL COVER MOST OF THE FOUR STATE AREA THURSDAY.

.SPOTTER INFORMATION STATEMENT...
THE ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS MAY BE NEEDED THIS AFTERNOON AND TONIGHT.

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 2, 6:10 PM CDTSevere Thunderstorm WarningSHVSabine65 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.